Mathematical Biosciences and Engineering, 2014, 11(4): 929-945. doi: 10.3934/mbe.2014.11.929.

Primary: 92D30, 35Q92; Secondary: 45P05.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

$R_0$ and the global behavior of an age-structured SIS epidemic model with periodicity and vertical transmission

1. Graduate School of Mathematical Sciences, University of Tokyo, 3-8-1 Komaba Meguro-ku, Tokyo 153-8914
2. Dipartimento di Mathematica, Università di Trento, 38050 Povo (Trento)

In this paper, we study an age-structured SIS epidemic model with periodicity and vertical transmission. We show that the spectral radius of the Fréchet derivative of a nonlinear integral operator plays the role of a threshold value for the global behavior of the model, that is, if the value is less than unity, then the disease-free steady state of the model is globally asymptotically stable, while if the value is greater than unity, then the model has a unique globally asymptotically stable endemic (nontrivial) periodic solution. We also show that the value can coincide with the well-know epidemiological threshold value, the basic reproduction number $\mathcal{R}_0$.
  Figure/Table
  Supplementary
  Article Metrics

Keywords periodicity; age-structure; vertical transmission; basic reproduction number.; SIS epidemic model

Citation: Toshikazu Kuniya, Mimmo Iannelli. $R_0$ and the global behavior of an age-structured SIS epidemic model with periodicity and vertical transmission. Mathematical Biosciences and Engineering, 2014, 11(4): 929-945. doi: 10.3934/mbe.2014.11.929

References

  • 1. in Mathematical Population Dynamics: Analysis of Heterogeneity, Theory of Epidemics (eds. O. Arino, D. Axelrod, M. Kimmel and M. Langlais), Wuerz Publ., (1995), 3-14.
  • 2. Bull. Math. Biol., 69 (2007), 1067-1091.
  • 3. J. Math. Biol., 53 (2006), 421-436.
  • 4. SIAM J. Math. Anal., 22 (1991), 1065-1080.
  • 5. in Dynamical Systems, World Scientific, (1993), 1-19.
  • 6. Springer-Verlag, Berlin-New York, 1993.
  • 7. Dynam. Syst. Appl., 9 (2000), 361-376.
  • 8. J. Math. Biol., 28 (1990), 365-382.
  • 9. Nonlinear Anal., 35 (1999), 797-814.
  • 10. J. Math. Biol., 28 (1990), 411-434.
  • 11. Discrete Contin. Dyn. Syst., Ser. B, 6 (2006), 69-96.
  • 12. J. Math. Biol., 65 (2012), 309-348.
  • 13. J. Math. Anal. Appl., 402 (2013), 477-492.
  • 14. Amer. Math. Soc. Translation, 1950 (1950), 128pp.
  • 15. J. Math. Anal. Appl., 213 (1997), 511-533.
  • 16. J. Math. Anal. Appl., 363 (2010), 230-237.
  • 17. in Differential Equations Models in Biology, Epidemiology and Ecology (eds. S. Busenberg and M. Martelli), Springer, 92 (1991), 139-158.
  • 18. SIAM J. Appl. Math., 70 (2009), 188-211.
  • 19. J. Dyn. Diff. Equat., 20 (2008), 699-717.
  • 20. $6^{th}$ edition, Springer-Verlag, Berlin-New York, 1980.
  • 21. J. Math. Anal. Appl., 325 (2007), 496-516.

 

This article has been cited by

  • 1. Hisashi Inaba, , Age-Structured Population Dynamics in Demography and Epidemiology, 2017, Chapter 9, 443, 10.1007/978-981-10-0188-8_9
  • 2. Mimmo Iannelli, Fabio Milner, , The Basic Approach to Age-Structured Population Dynamics, 2017, Chapter 10, 277, 10.1007/978-94-024-1146-1_10
  • 3. Hisashi Inaba, , Age-Structured Population Dynamics in Demography and Epidemiology, 2017, Chapter 6, 287, 10.1007/978-981-10-0188-8_6

Reader Comments

your name: *   your email: *  

Copyright Info: 2014, Toshikazu Kuniya, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved